MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIDENT 0 DEG INSERT 36MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, NON-POROUS, CALICU

STRYKER ORTHOPAEDICS-MAHWAH TRIDENT 0 DEG INSERT 36MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, NON-POROUS, CALICU
Model Number 623-00-36D
Medical Device Problem Code Unstable (1667)
Health Effect - Clinical Codes Ambulation or Postural Difficulties (2544); Joint Laxity (4526)
Date of Event 06/29/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.An evaluation of the device cannot be performed as the device was not returned to the manufacturer.Should additional information become available it will be reported in a supplemental report upon completion of the investigation.
 
Event or Problem Description
Procedure: the patient underwent left total hip arthroplasty (b)(6) 2019.Patient underwent revision left total hip arthroplasty on the left side, both components changed for closure of dehisced left hip surgical wound on 1/3/2020.The patient was having instability so underwent a second revision on (b)(6) 2020.Only the liner and the head were exchanged.
 
Additional Manufacturer Narrative
Reported event: an event regarding revision due to instability involving a trident liner was reported.The event was confirmed by medical review.Method & results: not performed as product was not returned clinical review: clinical review: a review of the provided medical records by a clinical consultant stated the following comment: power point slides: slide 1: dos (b)(6) 2019, rev 1 (b)(6) 2020 (7 days) wound dehiscence poly and head exchange, rev 2 (b)(6) 2020 (178 days) instability- head and poly exchange.Slide 2: ¿preop x-ray¿ ap pelvis lat left hip, note spine fusion slide 3: (b)(6) 2019: op note, primary tha avn and head fx, uncomplicated tha (50 mm trident multi-hole, accolade 2 1270 size 3, x3 x 36mm liner, delta 36 +7.5mm head, screws not noted) slide 4: undated ap pelvis x-ray implants appear as above slide 5: no image ¿pre-revision¿ slide 6: (b)(6) 2020: op note, wound dehiscence following tha, 5cm at proximal incision, to or for i and d, head and liner exchanged, no obvious infection slide 7: undated left ap hip x-ray ¿post-revision¿ with apparent components as above slide 8: (b)(6) 2020: op note, revision tha for instability, placed constrained liner and 22mm +8mm head cocr, descried as posterior slide 9: ¿post revision¿ x-ray eft hip ap and lateral, same stem and shell with constrained liner, there is questionable seating of the liner event confirmation: the event was confirmed: revision for ¿dehiscence¿, second revision for instability root cause: the root cause of the revision was the wound dehiscence.The cause of the dehiscence was less clear, it could be technical, due to lupus/steroids, or infection (none noted).The cause of the instability was likely poor tissue in the face of a spine fusion.Assessing implant position would require ct or other modality.Reviewing additional medical records could add to the analysis.Note there is a question of malposition of the new constrained liner.The event was unrelated to the implants.-product history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.  -complaint history review: there have been no other similar events for the reported lot.  conclusions: an event regarding revision due to instability involving a trident liner was reported.The event was confirmed based on medical review.The exact cause of the event could not be determined because insufficient information was provided.However, as per medical review the cause of the instability was likely poor tissue in the face of a spine fusion.Assessing implant position would require ct or other modality.Reviewing additional medical records could add to the analysis.Further information is needed to complete the investigation for determining its root cause.No further investigation for this event is possible at this time.If additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
Procedure: the patient underwent left total hip arthroplasty (b)(6) 2019.Patient underwent revision left total hip arthroplasty on the left side, both components changed for closure of dehisced left hip surgical wound on (b)(6) 2020.The patient was having instability so underwent a second revision on (b)(6) 2020.Only the liner and the head were exchanged.

Brand Name
TRIDENT 0 DEG INSERT 36MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, NON-POROUS, CALICU
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key11107245
Report Number0002249697-2021-00001
Device Sequence Number19844110
Product Code MEH
UDI-Device Identifier07613327025309
UDI-Public07613327025309
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K062419
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2024
Device Model Number623-00-36D
Device Catalogue Number623-00-36D
Device Lot NumberWR3T6H
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/07/2020
Supplement Date Received by Manufacturer02/02/2021
Initial Report FDA Received Date01/04/2021
Supplement Report FDA Received Date02/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age59 YR
Patient Weight78